FDA Declares Testosterone Therapy Increases Heart Attack Risk
Testosterone therapy has become a common method of trying to treat a variety of physical symptoms experienced by men. There are a number of products on the market aimed at men who want to counter the effects of decreased testosterone production, also known as "low-T."
Previously on this blog, we have reported on the possible health risks connected to the use of testosterone. We also mentioned how the Food and Drug Administration has been in the process of studying testosterone products. Recently, FDA officials stated that a study indicates taking these medications could lead to an increased risk for heart attacks and strokes.
In fact, according to the study, men older than 65 who use testosterone face a twofold increased risk for heart attacks. Moreover, for younger men, that risk is almost tripled. The FDA now says they will require that prescription testosterone products be labeled with information alerting consumers of these possible risks.
The FDA also advises that should a man experience such symptoms as slurred speech, chest pain or breathing problems he should immediately seek medical attention.
The FDA's findings and subsequent labeling requirements are an indicator that caution must be exercised when considering testosterone therapy. It is possible that men have already suffered medical complications such as heart attacks or strokes due to having used testosterone products.
If you have undergone testosterone therapy and believe it has had an adverse effect on your health, you may wish to consider contacting a Texas attorney who is familiar with the legal aspects of such situations.
Source: Fox 21 News, "FDA issues warning on men?s testosterone drugs," Bailey O?Neill, March 7, 2015